Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 306, NWS Nashville, TN

October 14, 2004Montgomery County, Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 14, 2004, 5:32 PM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2004, 5:32 PM CDT (22:32 UTC)
Expired
Oct 14, 2004, 5:45 PM CDT
In force
13 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Montgomery County, TN, Robertson County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 142232
SVRBNA
TNC125-147-142245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT THU OCT 14 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MONTGOMERY COUNTY IN TENNESSEE
  NORTHWESTERN ROBERTSON COUNTY IN TENNESSEE

* UNTIL 545 PM CDT

* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE THUNDERSTORMS EXTENDING FROM 7 MILES NORTHEAST OF           
  CLARKSVILLE TO 9 MILES SOUTHWEST OF ADAMS...AND MOVING NORTHEAST   
  AT 35 MPH. THERE HAVE BEEN SEVERAL FUNNEL CLOUD SIGHTINGS WITH     
  THESE STORMS. ALTHOUGH THE LIKELIHOOD OF AN ACTUAL TORNADO         
  TOUCHDOWN IS SMALL, SOME ISOLATED POCKETS WITHIN THE STORM COMPLEX 
  MAY PRODUCE WIND DAMAGE AT THE SURFACE. RESIDENTS LIVING WITHIN    
  THE WARNED AREA NEED TO BE AWARE OF THE NATURE OF THESE STORMS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ADAMS BY 535 PM CDT
  CEDAR HILL BY 540 PM CDT

LAT...LON 3669 8739 3638 8714 3658 8674 3690 8700
$$
ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 2:30 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Oct 14, 2:30 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT THU OCT 14 2004

.SHORT TERM...(THROUGH FRI)
CURRENT...EVERYTHING SPEEDED UP ABOUT 6 HRS FROM YESTERSDAYS MODEL
GUIDANCE. FRONT INTO WRN TN. PRE-FRONTAL SHRA INTO WRN 1/2 OF CWA
ALREADY...WITH LARGE AREA OF RN STILL ALONG/BEHIND FRONT. KEEPING
EYE ON LINE SEGMENT JUST DEVELOPED AROUND MKL...PROBABLY ASSCD W/
DIFFLUENCE AHEAD OF H5 LO. TEMPS IN UPPER 50S TO LOWER 60S...WITH A
LOT OF SUN LAST FEW HOURS.

FRONT WILL PUSH THRU RAPIDLY TONITE...ISAOLTED THUNDER W/ STRENGTH
OF UPPER LO. SOME LINGERING -SHRA PLATEAU EARLY FRI. WILL DROP
POPS OFF SOME FOR FRI.

.LONG TERM...
FRI NITE A REINFORCING COLD FRONT COMES THRU W/ A MID CLOUD DECK MAIN
FEATURE. SAT LOOKS NICE.

AS FOR TEMPS...WILL GO W/ MAV NUMBERS.

BNA BU 45/59/45/61 811-
CKV BU 43/58/44/60 811-
CSV EU 43/50/42/55 831-
&&

.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Oct 14, 5:30 AM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU OCT 14 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-151030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU OCT 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED.

07

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.